Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 1, 2006, 6:41 PM EDT for Franklin County, Licking County, Pickaway County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 1, 2006, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Franklin County, OH, Licking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 012241
FFWILN
OHC049-089-129-020230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT THU JUN 1 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL OHIO
LICKING COUNTY IN CENTRAL OHIO
PICKAWAY COUNTY IN CENTRAL OHIO
* UNTIL 1030 PM EDT
* AT 632 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING WIDESPREAD FLASH FLOODING IN
GROVE CITY. THUNDERSTORMS CONTINUE TO PRODUCE TORRENTIAL RAINFALL
ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF UP TO 2 INCHES WERE
COMMON ACROSS MUCH OF THE WARNED AREA SINCE 4 PM EDT. MANY
LOCATIONS IN SOUTHERN FRANKLIN AND NORTHERN PICKAWAY COUNTIES HAD
SEEN AS MUCH AS 4 INCHES OF RAIN SINCE EARLIER THIS AFTERNOON.
* ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE WARNED AREA FROM THE
WEST THROUGH 8 PM EDT. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE
THROUGH 1030 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLASH FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEXLEY...
COLUMBUS...GAHANNA...GRANVILLE...GROVE CITY...REYNOLDSBURG...
GROVEPORT...CANAL WINCHESTER...NEW ALBANY AND COMMERCIAL POINT.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4012 8309 3967 8325 3967 8287 3994 8280
3993 8246 4020 8241
$$
RYAN1 follow-up statement
000
WGUS71 KILN 020001
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT THU JUN 1 2006
OHC049-089-129-020230-
PICKAWAY OH-FRANKLIN OH-LICKING OH-
755 PM EDT THU JUN 1 2006
...FLASH FLOOD WARNING CONTINUES FOR FRANKLIN...LICKING AND PICKAWAY
COUNTIES UNTIL 1030 PM EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED 2 TO 5 INCHES OVER PORTIONS OF NORTHERN PICKAWAY AND
SOUTHERN FRANKLIN COUNTY. ACROSS WESTERN LICKING COUNTY ABOUT AN
INCH FELL IN THE SAME AREA THAT RECEIVED 5 TO 6 INCHES YESTERDAY.
DOPPLER RADAR SHOWS A LARGE AREA OF THUNDERSTORMS MOVING INTO THE
WARNED AREA. THIS COMPLEX OF THUNDERSTORMS WILL BRING AN ADDITIONAL
1 TO 2 INCHES OF RAIN BY 9 PM. RUNOFF FROM THIS ADDITIONAL EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BEXLEY...
COLUMBUS...GAHANNA...GRANVILLE...GROVE CITY...HEATH...REYNOLDSBURG
AND UPPER ARLINGTON.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4012 8309 3967 8325 3967 8287 3994 8280
3993 8246 4020 8241
$$
TIPTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:46 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 1, 3:46 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE. TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM. WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL BE A CONCERN AS WELL. THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S. FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE 70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON. WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS. UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA. TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS. RYAN && .PREV DISCUSSION... /ISSUED 205 PM EDT THU JUN 1 2006/ .AVIATION /18Z-18Z/... TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE. LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT THU JUN 1 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 5:19 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD GROVE CITY 39.87N 83.07W
06/01/2006 FRANKLIN OH LAW ENFORCEMENT
WIDESPREAD FLOODINGSpecial weather statement, Jun 1, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 526 PM EDT THU JUN 1 2006 OHZ071-078-012230- CLERMONT OH-WARREN OH- 526 PM EDT THU JUN 1 2006 ...A STRONG LINE OF THUNDERSTORMS WILL AFFECT WARREN AND NORTHERN CLERMONT COUNTIES THROUGH 630 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LANDEN...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LANDEN...MASON...LOVELAND PARK...SPRINGVALE...KINGS MILLS... MAINEVILLE...LEBANON...GOSHEN...SOUTH LEBANON AND NEWTONSVILLE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 1, 5:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 3 SE ARCANUM 39.96N 84.51W
06/01/2006 DARKE OH LAW ENFORCEMENT
TRAILERS FLOODED
&&
JCSpecial weather statement, Jun 1, 5:55 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 555 PM EDT THU JUN 1 2006 OHZ062-071-072-012300- CLINTON OH-WARREN OH-GREENE OH- 555 PM EDT THU JUN 1 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREENE... EASTERN WARREN AND WESTERN CLINTON COUNTIES THROUGH 700 PM EDT... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BELLBROOK TO DALLASBURG...MOVING EAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... BELLBROOK...WAYNESVILLE...MORROW...OREGONIA...CORWIN...CAESAR CREEK STATE PARK...PLEASANT PLAIN...MOUNT HOLLY...WILMINGTON...SPRING VALLEY AND GREENE COUNTY AIRPORT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 1, 5:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG JEFFERSONVILLE 39.65N 83.56W
06/01/2006 FAYETTE OH LAW ENFORCEMENT
TREES DOWN.Local storm report, Jun 1, 6:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD GROVE CITY 39.87N 83.07W
06/01/2006 FRANKLIN OH LAW ENFORCEMENT
WIDESPREAD FLOODINGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 44 min |
| Jun 1, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 47 min |
| Jun 1, 4:42 PM EDT | Flash Flood Warning | ILN | Darke | 2 hr |
| Jun 1, 4:58 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
| Jun 1, 6:27 PM EDT | Flash Flood Warning | ILN | Darke, Miami | 3 hr |
| Jun 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Jun 1, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.